MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Necrosis (1971)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient developed "wounds with pus and a necrosis to the skin under the anchors" approximately 15 days following placement of entuit secure gastrointestinal suture anchors for an unspecified indication.The customer indicates that the devices are placed "slightly loosened" to attempt to avoid necrotizing irritation.Culture results and sensitivity are not known.The actions taken by the clinical staff were not provided.The device is not available for evaluation.A follow-up report will be provided if any additional information is received.The product insert warns that "gastropexy site should be checked daily for early signs of pressure ulcers, including discoloration and tenderness around the gastropexy site." this is one of three medwatch reports being submitted as the customer reported three patient events occurring over a one month time frame.Reference mdr numbers 1820334-2017-02730, 1820334-2017-02732, and 1820334-2017-02733 for all associated reports.
 
Additional Manufacturer Narrative
Additional information: the reporter indicated that the patient required disinfection and wound care.(b)(4).Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to the reported failure mode.There were two other reported complaints for this lot number.The devices were not returned to the manufacturer for evaluation; therefore, a root cause could not be determined.During the investigation, we attempted to review product in-house to identify any additional nonconformances.Sample lots (lot# 8150317, 8165523 & 8228913) were removed from the shelf for manufacturer evaluation.No nonconformances were found with the sample lot numbers.It was confirmed by a cook representative that the packaging was not damaged or opened before use.It is unknown whether the patient had any medical history that would contribute to the infection at the site.This device was involved in a validated sterilization cycle before distribution.Suture anchor sets are sealed in a controlled environment prior to final packaging.Per packaging process, if foreign matter is discovered in final packaging, the sealed devices are placed in a new outer pouch and resealed preceding sterilization.It is feasible to suggest the infection was human anatomy or physiology related, package handling or storage related, procedure related, technique related, or manufacturing related.However, based on the current information a cause for the infection could not be determined.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Ifu states: if signs of pressure ulcer development are detected at gastropexy site, use the extra red plunger provided in the set to adjust the tension of the retention bolster.The sutures may be left in place for 10 to 14 days while tract formation is completed, or they may be cut after gastrostomy catheter placement.This releases the anchors into the stomach, allowing their passage via the gastrointestinal system.The site should be checked daily for early signs of pressure ulcers, including discoloration and tenderness around the gastropexy site.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
According to the initial reporter, the patient did require additional procedures due to this occurrence - disinfection and wound care.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6824958
Report Number1820334-2017-02732
Device Sequence Number1041325
Product Code FGE
UDI-Device Identifier00827002355637
UDI-Public(01)00827002355637(17)200217(10)7685675
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;